MAUDE Adverse Event Report: COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL

COOK INC ULTRATHANE AMPLATZ URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation.A review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: precautions: "do not over-advance ureteral stent onto stent positioner.Crimping of stent could occur." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.
 
Event or Problem Description
International customer reported that a patient underwent a percutaneous antegrade ureteric stent placement on (b)(6) 2017.The procedure was reported to be uneventful and the patient was discharged.The patient returned for follow-up with nephrostogram on (b)(6) 2017.Nephrostogram results show a fractured stent within the ureter proximal to the kidney.The customer opines that a stone may have caused the fracture during stent placement.The patient is reportedly scheduled for urologic surgery to remove and replace the fractured stent.It is not known as of the date of this report if the patient underwent surgery.Patient has an external drain for draining urine from kidney.No further information was received.The actual device involved is not available for examination.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: precautions: "do not over-advance ureteral stent onto stent positioner.Crimping of stent could occur." based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the risk assessment no further action is required.

Brand Name
ULTRATHANE AMPLATZ URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6421252
Report Number1820334-2017-00447
Device Sequence Number11038460
Product Code FAD
UDI-Device Identifier00827002097094
UDI-Public(01)00827002097094(17)181103(10)NS6350334
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUTSSW-8.5-24-AMP-RH
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/22/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date04/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;